How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Lam Your Own Question
Dr. Lam
Dr. Lam, Doctor
Category: Health
Satisfied Customers: 207
Experience:  Board Certified Anti-aging Physician with extensive experience in alternative medicine
Type Your Health Question Here...
Dr. Lam is online now
A new question is answered every 9 seconds

I take asthma inhaler and advair and singular and synthroid

Resolved Question:

I take asthma inhaler and advair and singular and synthroid for my thyroid. I'm finding it very hard to lose weight. Also I have developed acne on my face at a late age. I am 42. does all this tie in with the medicine i take and how can I find a better substitute?
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Lam replied 7 years ago.
Acne in a female of your age and the meds you are on is tied to hormonal imbalance. specifically, the hormone that has a tendency to promote acne is testosterone.

Testosterone production in the female comes from among other places, the adrenal gland. When you are on thyoid medicine , and if you have a lot of stres and other hormonal imbalances such as PMS, then the adrenal can become weak.

Before we get too far down the track, do you have a lot of stress and menstrual irreuglarities?

How is tyour thyroid now ?

How long have you been on the inhaler and how much do you use?
Customer: replied 7 years ago.
I have some stress and no menstural problems. I am still regular. My thyroid levels are ok because I take the medicine everyday. I have been on the asthma medicine for 3 years. certain things trigger me off but lately I have been using the inhaler at least twice a day. I,m wondering if the meds have steriods in them?
Expert:  Dr. Lam replied 7 years ago.
Advair is conatins an inhaled steriod and a long acting form of albuterol. this type of inhaler steroid is not as damaging to the body than oral steriod in prolong use. One of the many side effects of steriod is they causes breakdown of protein and weight gain. In a body that is sensitive, this could be a big problem. On top of that steriod can affact the adreanal gland, where testosterone is modulated. your acne may be result a this. Normally , the use of inhaler do not trigger big problem, but if ou have sensitive body or have been using it for a long time the situation may be quite different.

you should see a pulmonologist to perhaps have your meds adjusted. there are various drugs that have different levels of steriod in them so that is a good way to get started.
Dr. Lam and 3 other Health Specialists are ready to help you